Our Experience With Adderall
I want to put this out there as sharing is the best thing I can do. Ten years ago my husband was taking adderall for ADHD. The meds helped him, more so in the begginning then towards the end. He took it for a total of 5 years. He started at a dosage of 30 mg per day and after about 3 and 1/2 years started taking 60 mg per day as the symptoms we not being as controlled as they had been on the initial dosage. Nothing had been really out of the ordinary at the time, although looking back there were a few small things that we hadnt paid much attention too. One of them being a short burst of feeling like his legs were like jello while he was carrying a ladder, but nothing really more then that. Also let me point out that in March of that year his doc wanted him to try the XR Adderall. He took that for 3 days and felt like he was majorly overdosing. Felt very amped up like he had been drinking coffee for days. I put a call in to the doc and he said to flood his system with vitimin c and to discontinue his XR. Just 2 months later in May he passed out. We took him to the ER and they gave him a breathing treatment and sent him home. The very next day he passed out again, we went back to the ER and they admitted him. He was in ICU and diagnosed with Dilated Cardiomyopathy and Congestive Heart Failure. His Ejection Fraction (what measures the output of blood from the heart) was at 10%. They did not think he would survive. He was 38 years old and we were a very young family, I was 30 and we had 5 children ranging in age 10 months to age 10 years. We were devastated. They talked about transplant, did numerous tests like a heart cath, and lots of medications, he ended up getting an ICD (implantable cardio defibulator) and started to make improvements with the medications. He will never work again a day in his life. He is very limited with what he is able to do in general. At the time I had a friend whos son was taking adderall, he was 14 at the time, my research had lead me to a story of a juvinile having died while riding his skate board the cause being Dilated Cardiomyopathy. So my friend ended up taking her son to a cardiologist and he was diagnosed with left ventricular hypertrophy, which is another form of a heart enlargement. There is warnings put out by Shire, the maker of Adderall, so what that means is, you need a magnifying glass to read the warning after you ask the pharmacy for the insert AND that there is NO recourse for the injured person to be indemnified. I just thought I would use this paltform to share our experience in hopes of helping just one person or family.